Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 35, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Mar 26, 2000, 2:41 PM CST for Laclede County, Pulaski County, Missouri. It was in force for 64 min. 3 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 26, 2000, 2:41 PM CST (20:41 UTC)
- Expired
- Mar 26, 2000, 3:45 PM CST
- In force
- 64 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Laclede County, MO, Pulaski County, MO
The radar
The Springfield radar (KSGF), 100 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 3:00 PM CST | Hail 0.88 | Crocker, MO | |
| Mar 26, 3:00 PM CST | Thunderstorm Wind | Crocker, MO | |
| Mar 26, 3:10 PM CST | Thunderstorm Wind | Sleeper, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -239 J/kg
- Mixed-layer LCL
- 1224 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 262043
SVRSGF
MOC105-169-262145-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
241 PM CST SUN MAR 26 2000
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PULASKI COUNTY IN CENTRAL MISSOURI.
LACLEDE COUNTY IN SOUTHWEST MISSOURI.
* UNTIL 345 PM CST.
* AT 239 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST
OF LEBANON TO 6 MILES NORTHEAST OF LEBANON TO 15 MILES SOUTHEAST OF
LEBANON...MOVING NORTHEAST AT 20 MPH. THIS STORM IS CAPABLE OF
PRODUCING LARGE HAIL THE SIZE OF DIMES AND DAMAGING WINDS IN
EXCESS OF 70 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
FORT LEONARD WOOD...ST. ROBERT...CROCKER BY 340 PM CST.
OTHER LOCATIONS AFFECTED BY THE STORMS INCLUDE...TWIN BRIDGES AND
STOUTLAND.
THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE
HAIL. STAY INDOORS AWAY FROM WINDOWS.
LAT...LON 3785 9287 3767 9276 3748 9275 3764 9205
3799 9206 3800 9224 3784 9241 3786 9262
HUDSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 2:25 PM CST, 16 minutes earlier.
Area forecast discussion, Mar 26, 2:25 PM CST, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 225 PM CST SUN MAR 26 2000 STRONG TO SEVERE THUNDERSTORMS INTENSIFIED IN SOUTHEAST KANSAS AROUND NOON AS IT MET THE UNSTABLE ATMOSPHERE OVER THE OZARKS. LOW CLOUDS HAD KEPT CAPES AND INSTABILITIES DOWN A BIT IN SOUTHEAST KANSAS...BUT THAT WAS NOT A PROBLEM WHEN THE STORMS APPROACHED THE 72/60 SURFACE CONDITIONS AT JOPLIN. HAVE HAD REPORTS OF 70 MPH WINDS AND GOLF BALL HAIL. 19Z SURFACE ANALYSIS SHOWED COLD FRONT NEAR HUTCHINSON KANSAS... MOVING SOUTHEAST AT A GOOD CLIP. LAPS DATA SHOWS STRONG INSTABILITY OVER WESTERN MISSOURI AND EXPECT FURTHER DEVELOPMENT OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AS THE FRONT APPROACHES. STORMS HAD BEGUN TO DEVELOP IN EASTERN NEBRASKA NEAR THE STRONGER DYNAMICS. 12Z MODELS IN AGREEMENT MOVING THE FRONT THROUGH THE FORECAST AREA BY MIDNIGHT. MAY GO WITH AN UNQUALIFIED POP IN SOME LOCATIONS... DEPENDING ON EVOLUTION OF SYSTEM UP TO ZONE ISSUANCE TIME. SECOND COLD FRONT WILL MOVE THROUGH THE FORECAST AREA MONDAY NIGHT INTO TUESDAY. WHILE THIS SHOULD BE A DRY FRONTAL PASSAGE...THIS BOUNDARY WILL COME INTO PLAY TUESDAY NIGHT THROUGH THURSDAY AS MORE ENERGY SPILLS INTO THE SOUTHERN PLAINS. CURRENT EXTENDED HAS SHOWERS AND THUNDERSTORMS WEDNESDAY AND THURSDAY...AND SEE NO REASON TO DEVIATE FROM THAT AT THIS TIME. GUIDANCE NUMBERS ACCEPTED WITH MINOR ADJUSTMENT. PRELIMINARY FORECAST GUI!DANCE(FOR COORDINATION PURPOSES ONLY) SGF BB 042/059 037/065 084-0- JLN BB 043/060 041/068 08300- UNO BB 045/059 038/066 086-0- VIH BB 040/057 035/062 086-0- .SGF...NONE. SUTTON
In the hours before
Special weather statement, Mar 26, 12:38 PM CST, 2 hours 3 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261945- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1238 PM CST SUN MAR 26 2000 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 600 PM FOR PORTIONS OF CENTRAL AND SOUTHWEST MISSOURI ALONG WITH SOUTHEAST KANSAS... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL 600 PM FOR THE FOLLOWING COUNTIES: IN SOUTHEAST KANSAS: BOURBON CRAWFORD CHEROKEE IN MISSOURI: VERNON BARTON JASPER NEWTON MCDONALD BARRY LAWRENCE DADE CEDAR ST CLAIR BENTON HICKORY POLK GREENE CHRISTIAN STONE TANEY DALLAS WEBSTER WRIGHT DOUGLAS OZARK A COLD FRONT OVER THE NORTHERN KANSAS WILL MOVE INTO THE OZARKS QUICKLY THIS AFTERNOON AND EXIT INTO THE MISSISSIPPI VALLEY TONIGHT. THE AIRMASS ACROSS THE OZARKS HAS BECOME INCREASINGLY UNSTABLE AS TEMPERATURES ROSE INTO THE 70S AND DEWPOINTS APPROACHED 60. THUNDERSTORMS OVER EXTREME SOUTHEAST KANSAS AND NORTHEAST OKLAHOMA WILL MOVE ACROSS FAR SOUTHWESTERN MISSOURI EARLY THIS AFTERNOON. THESE STORMS COULD BECOME SEVERE...PRODUCING WIND GUSTS IN EXCESS OF 60 MPH. LARGE HAIL WILL ALSO BE POSSIBLE. ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATER THIS AFTERNOON AND EVENING AS THE COLD FRONT MOVES THROUGH THE REGION. THIS SECOND ROUND OF STORMS ARE EXPECTED TO DEVELOP QUICKLY AND EVOLVE INTO A SQUALL LINE...PRODUCING DAMAGING WINDS. THERE WILL BE A THREAT OF TORNADOES OVER FAR SOUTHWEST MISSOURI...OTHERWISE THE MAIN THREAT FROM THIS STORM SYSTEM WILL BE DAMAGING WIND. SEVERE WEATHER SPOTTERS AND EMERGENCY MANAGERS SHOULD CLOSELY MONITOR FOR WATCHES AND WARNINGS. SPOTTER ACTIVATION IS LIKELY OVER SOUTHEAST KANSAS BY MID AFTERNOON...THE CENTRAL MISSOURI LAKES TO SPRINGFIELD REGION BY LATE AFTERNOON/EARLY EVENING...AND SOUTH CENTRAL MISSOURI BY MID EVENING. THE STORMS WILL MOVE QUICKLY...SO SPOTT9ERS ARE URGED TO DEPLOY WELL AHEAD OF THE ADVANCING SQUALL LINE. .OUTLOOK FOR MONDAY THROUGH THURSDAY... THERE IS ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY. SUTTON
Local storm report, Mar 26, 1:52 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
152 PM CST SUN MAR 26 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1215 PM COLUMBUS KS WIND DAMAGE
03/26/00 CHEROKEE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1215 PM 5 S JOPLIN MO .88 INCH HAIL
03/26/00 NEWTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1235 PM CARTHAGE MO WIND DAMAGE
03/26/00 JASPER REPORTED BY LAW
ENFORCEMENT OFFICIAL. 2
SEPERATE REPORTS OF
TREES DOWN IN CARTHAGE.
1255 PM GOLDEN CITY MO 1.75 INCH HAIL
03/26/00 BARTON
1255 PM 3 W GOLDEN CITY MO 70 MPH TSTM GUST
03/26/00 BARTON
0115 PM 3 N LAWRENCEBURG MO .75 INCH HAIL
03/26/00 LAWRENCE REPORTED BY HAM RADIO
OPERATOR.
0115 PM 10 E KIMBERLING CITY MO .88 INCH HAIL
03/26/00 STONE
0130 PM REEDS SPG MO 1 INCH HAIL
03/26/00 STONE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0130 PM GALENA MO .88 INCH HAIL
03/26/00 STONE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0140 PM (SGF)SPRINGFIELD ARPT MO 60 MPH TSTM GUST
03/26/00 GREENE WIND GUST TO 60 MPH AT
NATIONAL WEATHER
SERVICE OFFICE IN
A SPRINGFIELD.The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 11:59 AM CST | Severe Thunderstorm Warning | SGF | Jasper, Newton | 51 min |
| Mar 26, 12:24 PM CST | Severe Thunderstorm Warning | SGF | Barry, Stone | 51 min |
| Mar 26, 12:32 PM CST | Severe Thunderstorm Warning | SGF | McDonald | 28 min |
| Mar 26, 12:42 PM CST | Severe Thunderstorm Warning | SGF | Barton, Dade | 33 min |
| Mar 26, 1:10 PM CST | Severe Thunderstorm Warning | SGF | Cedar | 50 min |
| Mar 26, 1:15 PM CST | Severe Thunderstorm Warning | SGF | Barry, Stone | 45 min |
| Mar 26, 1:27 PM CST | Severe Thunderstorm Warning | SGF | Taney | 48 min |
| Mar 26, 1:27 PM CST | Severe Thunderstorm Warning | SGF | Greene | 48 min |
| Mar 26, 1:44 PM CST | Severe Thunderstorm Warning | SGF | Polk | 31 min |
| Mar 26, 1:48 PM CST | Severe Thunderstorm Warning | SGF | Hickory, St. Clair | 42 min |
| Mar 26, 2:07 PM CST | Severe Thunderstorm Warning | SGF | Dallas, Webster | 53 min |
| Mar 26, 2:16 PM CST | Severe Thunderstorm Warning | SGF | Christian, Douglas, Ozark, Taney | 59 min |
| Mar 26, 2:33 PM CST | Severe Thunderstorm Warning | SGF | Camden | 42 min |
| Mar 26, 3:18 PM CST | Severe Thunderstorm Warning | SGF | Maries, Miller | 57 min |
| Mar 26, 3:18 PM CST | Severe Thunderstorm Warning | SGF | Phelps | 57 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.